MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9; SYSTEM, TEST, (CA19-9), FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9; SYSTEM, TEST, (CA19-9), FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside united states (ous) customer contacted the siemens healthcare remote services center (rsc) regarding repeat elevated results on one patient sample using atellica im ca 19-9 lot 528.The same sample was tested on an alternate method and result was lower, and considered correct.For troubleshooting purposes, the customer retested the original sample on the original instrument after peg (polyethylene glycol) treatment and a lower result of 3.16 u/ml was obtained.The quality control (qc) recovered within customer¿s laboratory ranges prior to patient sample testing.The interpretation of results section of the advia centaur ca 19-9 instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Event or Problem Description
The customer obtained repeat elevated results on one patient sample using atellica im ca 19-9 lot 528.The elevated results were not reported to the physician.The same sample was tested on an alternate method and result was lower.This result was reported to the physician as the correct result.There are no known reports of patient intervention or adverse health consequences due to elevated ca 19-9 results.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2023-00329 initial report with the fda on 15-dec-2023.Additional information ¿ 26-dec-2023.Siemens concluded the investigation for an outside of the united states (ous) customer observation of repeat elevated results on one patient sample using atellica im ca 19-9 lot 528 compared to lower retest results on an alternate test method.Siemens¿s investigation included an assessment of reagent, instrument, and sample data.Reagent and instrument issues were ruled out based on quality control (qc) recovery within acceptable ranges, sample results were repeatable, and no issues were reported with other patient samples.The customer treated the sample with polyethylene glycol (peg) 6000 and it recovered significantly lower with the atellica im 1600 ca19-9 assay.Treatment of the sample with peg may have precipitated antibodies that were interfering with the atellica im 1600 ca19-9 assay.Based on the available information, the cause of the discordant result is consistent with a sample specific interferent.A product problem was not identified.The customer is operational.In section h6, the investigation finding and conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM CA 19-9
Common Device Name
SYSTEM, TEST, (CA19-9), FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
3392064073
MDR Report Key18340134
Report Number1219913-2023-00329
Device Sequence Number6712198
Product Code NIG
UDI-Device Identifier00630414598161
UDI-Public00630414598161
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Model NumberN/A
Device Catalogue Number10995489
Device Lot Number528
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer12/26/2023
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale